Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Aug 3, 2012, 1:59 PM EDT for Horry County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 1:59 PM EDT (17:59 UTC)
- Expired
- Aug 3, 2012, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
County Horry County, SC
The radar
The Wilmington radar (KLTX), 47 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2244 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WWUS82 KILM 031759
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
159 PM EDT FRI AUG 3 2012
SCZ053-031845-
INLAND HORRY-
159 PM EDT FRI AUG 3 2012
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HORRY COUNTY THROUGH
245 PM EDT...
AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN
CENTRAL HORRY COUNTY NEAR HAMMOND...OR ABOUT 12 MILES NORTHEAST OF
CONWAY...MOVING NORTHEAST AT 5 TO 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...GORETOWN...
HAMMOND...HAND...HOMEWOOD...LONGS AND LORIS.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3390 7911 3414 7889 3397 7868 3380 7885
3376 7892
TIME...MOT...LOC 1757Z 217DEG 7KT 3394 7888
$$
COLBYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:24 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 3, 1:24 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 124 PM EDT FRI AUG 3 2012 .SYNOPSIS... BUILDING HIGH PRESSURE ALOFT WILL BRING NEAR TO SLIGHTLY ABOVE NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND ACCOMPANIED BY ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENINGS. A WEAK COLD FRONT WILL APPROACH THE AREA BY MID WEEK...BUT COULD LINGER INTO THURSDAY...BRINGING INCREASING THUNDERSTORM CHANCES TO THE AREA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY...ONLY CHANGE AT THIS TIME WAS TO BUMP POPS UP ALONG A STRIPE OF REAL ESTATE ROUGHLY FOLLOWING THE COAST AND ABOUT 20 MILES INLAND. THERE IS SOME MODEL AGREEMENT THAT THIS WILL BE WHERE CONVECTION FIRES THIS AFTERNOON. THE UPPER LOW WILL PROVIDE COOL AIR ALOFT AND SOME MID LEVEL INSTABILITY BUT NOT REALLY ANY FORCING TO MENTION SINCE IT WILL BARELY BE MOVING. STORM INITIATION THUS SEEMS TO MAINLY BE DRIVEN BY LOW LEVEL PROCESSES WHICH IN THIS CASE WILL BE NOT ONLY THE SEABREEZE BUT ALSO SOME DIFFERENTIAL HEATING ON THE EAST SIDE OF A CLOUD MASS NOW SEE OVER INLAND NC ZONES. SLIGHT CHANCE POPS WILL REMAIN ELSEWHERE DUE TO THE SLIGHTLY COOL MID LEVELS AND ALSO THE PRESENCE OF SOME HARD-TO-DETECT OUTFLOW BOUNDARIES FROM YESTERDAYS CONVECTION. PREVIOUS DISCUSSION: AS OF 700 AM FRIDAY...LATEST 88D RADAR SURVEILLANCE ILLUSTRATES ISOLATED SHRA WITH POSSIBLE THUNDER...OVER INLAND AREAS OF THE ILM CWA. WITH A MID-LEVEL VORT/IMPULSE HAVING TEMPORARILY STALLED ACROSS THE ILM CWA...THE DYNAMICS FROM THIS FEATURE WILL AID THE CONTINUED DEVELOPMENT OF CONVECTION ACROSS THE ILM CWA AT BASICALLY ANYTIME OF THE 24 HR DAY...ENDING SATURDAY MORNING. MODELS INDICATE THIS FEATURE TO BEGIN LIFTING NORTHWARD BY SATURDAY MORNING. AS FOR TODAY...INSOLATION...THE SEA BREEZE...AND THE MID LEVEL DYNAMICS FROM THE VORT...WILL ALL COMBINE FORCES AND PRODUCE SCATTERED CONVECTION ACROSS THE FA. THE ACTIVITY THEN TRANSLATES INLAND DURING THIS AFTERNOON/EVENING. PROGGED LAPSE RATES ACROSS THE FA TODAY WILL NOT NEARLY BE AS PRONOUNCED OR STEEP LIKE YESTERDAY AFTERNOON AND EVENING. THIS A RESULT OF THE COLD POOL ALOFT HAVING MODIFIED SOME. HAVE OPTED TO COMPROMISE BETWEEN THE NAM AND GFS MOS GUIDANCE FOR TEMPS THROUGHOUT THE NEAR TERM. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM FRIDAY...RIDGE BUILDS IN FROM THE EAST ON SATURDAY AS HEIGHTS RISE UP TO 594 DM. NORTHERN STREAM MID TO UPPER TROUGH TRIES TO DIG DOWN PUSHING A COLD FRONT INTO THE CAROLINAS BUT LOOKS LIKE RIDGE WILL HOLD THIS SYSTEM BACK UNTIL AT LEAST AFTER THE WEEKEND. A DEEP S-SE ON SHORE FLOW DEVELOPS THROUGH SATURDAY...BUT MODELS SHOW PLENTY OF DRY AIR WITH PCP WATER VALUES DOWN TO AROUND 1.5 INCHES SAT AFTN. THE RIDGING ALOFT WITH PLENTY OF MID TO UPPER LEVEL DRY AIR WILL HELP SUPPRESS CONVECTION ON SAT BUT BY SUNDAY MOISTURE RETURNS. MODELS SHOWING A TROPICAL WAVE REACHING INTO FLORIDA ON SUNDAY WITH A TROUGH EXTENDING UP THROUGH THE OFF SHORE WATERS. CLOUDS AND PCP ASSOCIATED WITH THIS TROUGH WILL REACH AREA IN DEEP SOUTHERLY FLOW. PCP WATER VALUES REACH UP OVER 2.25 INCHES AS TROUGH PUSHES ON SHORE. GFS IS MUCH QUICKER WITH THIS FEATURE WITH ARRIVAL LATE SAT BUT NAM BRINGS IN ON SHORE THROUGH SUNDAY. THEREFORE EXPECT QUIETER WEATHER ON THE WHOLE WITH LACK OF UPPER LEVEL SUPPORT...BUT THE FORECAST WILL DEPEND ON THIS MOISTURE MAKING ITS WAY ON SHORE OVER THE SOUTHEAST. FOR NOW WILL KEEP WITH MAINLY MORE LOCALIZED DIURNAL CONVECTION FLARING FARTHER INLAND AND ALONG THE SEA BREEZE BOUNDARY. ALSO WILL INCLUDE A FAIR AMOUNT OF CLOUDS WHICH MAY KEEP TEMPS DOWN A BIT...BUT BASICALLY HOVERING RIGHT AROUND NORMAL WITH READINGS AROUND 90 MOST PLACES AND 70S OVERNIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY...LATEST MODEL RUNS KEEP RIDGE OVER AREA HOLDING BACK FRONT TO THE WESTERN CAROLINAS MONDAY INTO TUES. BASICALLY WILL SEE DEEP SOUTHERLY FLOW CONTINUE THROUGH THE WEEK WITH THIS MOIST FLOW INCREASING THROUGH MID WEEK AS FRONT APPROACHES FROM THE NW. LOOKS LIKE MID TO UPPER TROUGH WILL EVENTUALLY PUSH THIS FRONT EAST INTO AREA BY MID WEEK WITH INCREASING CHC OF PCP BY LATE TUES INTO WED AND POSSIBLY LINGERING INTO THURS. FOR NOW WILL KEEP SLIGHT CHC TO CHC POPS THROUGH THE PERIOD WITH FOCUS MORE LOCALIZED ALONG SEA BREEZE MON INTO TUES AND GREATEST CHC ON WED INTO THURS ASSOCIATED WITH FRONT MOVING IN. TEMPS WILL HOVER AROUND NORMAL AND SHOULD RUN SLIGHTLY LOWER MID WEEK WITH GREATER CLOUD COVER AND PCP CHANCES. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 12Z...ISOLATED TO SCATTERED STORMS HAVE FORMED ALONG THE SEA BREEZE NEAR ILM AND TO THE WEST OF CRE AND MYR. CONVECTIVE POTENTIAL AT THESE SITES PRESENTLY AT ITS HIGHEST WITH THE FOCUS SHIFTING WESTWARD AS THE AFTERNOON PROGRESSES. HAVING SAID THAT...THE PROBABILITY AT EACH SITE IS LOW ENOUGH THAT INCLUSION IN THE TAFS IS NOT WARRANTED. PILOTS NAVIGATING TO AREA TERMINALS ARE LIKELY TO ENCOUNTER CONVECTION ENROUTE THOUGH. AFTER SUNSET...STORMS SHOULD WANE AND THE REMAINDER OF THE TAF PERIOD IS EXPECTED TO BE VFR. LIGHT AND VARIABLE WINDS ARE EXPECTED AFTER SUNSET WITH DAYLIGHT WINDS DURING THE PERIOD EXPECTED TO BE S-SE INVOF 10KT. EXTENDED OUTLOOK...PREDOMINANTLY VFR BUT THERE IS A CHANCE OF MORNING MVFR VSBYS IN BR AND A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY...NO CHANGES AT ALL AT THIS TIME. AS OF 700 AM FRIDAY...RIDGING FROM THE WESTERN ATLANTIC HIGH TO BUILD AND DOMINATE THE SYNOPTIC FLOW ACROSS THE AREA WATERS. THE RIDGE AXIS FROM THIS HIGH WILL SLOWLY LIFT NORTHWARD RESULTING WITH WIND DIRECTIONS BECOMING ONSHORE...SSE-S FLOW. SFC PG TO SUPPORT 10-15 KT. AS FOR SIG SEAS...LOOKING AT A SOLID 3 FT THROUGHOUT THE FORECAST PERIOD ...POSSIBLY REACHING 4 FT ACROSS THE OUTER WATERS OFF CAPE FEAR. LOOK FOR DOMINATE PERIODS OF 8 TO 9 SECONDS VIA LATEST WAVEWATCH3 GUIDANCE. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM FRIDAY...SOUTHERLY FLOW AROUND 10 KTS WILL CONTINUE AROUND BERMUDA HIGH THROUGH THE WEEKEND. SHOULD SEE SLIGHT INCREASE IN WINDS EACH AFTERNOON NEAR SHORE AS SEA BREEZE KICKS IN. WITH WINDS REMAINING FAIRLY LIGHT...THE SEAS WILL REMAIN 3 FT OR LESS MIXING WITH A SLIGHTLY LONGER UP TO 9 SEC SE SWELL. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 300 AM FRIDAY...CONTINUED SOUTHERLY WINDS AROUND BERMUDA HIGH WITH OVERALL BENIGN MARINE CONDITIONS. SEAS MAINTAIN 3 FT OR LESS WITH WINDS AROUND 10 KTS OR LESS. SEAS WILL MIX WITH A SLIGHTLY LONGER PERIOD SE SWELL. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...RGZ NEAR TERM...MBB/DCH SHORT TERM...RGZ LONG TERM...RGZ AVIATION...RAN
Hazardous weather outlook, Aug 3, 4:05 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 405 AM EDT FRI AUG 3 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040815- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 405 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. CONVECTION THROUGH THIS EVENING WILL HAVE THE CAPABILITY TO PRODUCE ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-040815- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 405 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. CONVECTION THROUGH THIS EVENING WILL HAVE THE CAPABILITY TO PRODUCE ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-040815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 405 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Aug 3, 12:01 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1201 PM EDT FRI AUG 3 2012
NCZ105>108-031700-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
1201 PM EDT FRI AUG 3 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 100 PM EDT...
AT 1201 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NORTHERN NEW HANOVER...AND PORTIONS OF
PENDER COUNTY...MOVING NORTH AT 10 TO 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...WILMINGTON...ASHTON...
BAYSHORE...CASTLE HAYNE...CURRIE...EDGECOMB...HAMPSTEAD...LONG
CREEK...MALPASS CORNER...MAPLE HILL AND MASONBORO.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3444 7751 3430 7770 3415 7783 3411 7790
3419 7796 3424 7796 3429 7801 3432 7801
3432 7803 3437 7814 3435 7817 3440 7825
3446 7818 3450 7824 3459 7823 3473 7811
3473 7768 3448 7757
TIME...MOT...LOC 1559Z 232DEG 12KT 3429 7787
COLBYSpecial weather statement, Aug 3, 12:52 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 PM EDT FRI AUG 3 2012
SCZ039-055-031745-
INLAND GEORGETOWN-WILLIAMSBURG-
1252 PM EDT FRI AUG 3 2012
...THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS WESTERN GEORGETOWN
AND EASTERN WILLIAMSBURG COUNTIES THROUGH 145 PM EDT...
AT 1252 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ACROSS WESTERN GEORGETOWN AND EASTERN
WILLIAMSBURG COUNTIES...MOVING NORTHEAST AT 10 TO 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE ANDREWS...EARLE...GRAVES...
HEMINGWAY...HENRY...INDIANTOWN...LAMBERT...MORRISVILLE...NESMITH...
OATLAND...OUTLAND AND PLANTERSVILLE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3345 7990 3382 7972 3380 7969 3382 7964
3378 7949 3382 7937 3380 7933 3371 7927
3370 7924 3370 7925 3370 7918 3366 7915
3366 7913 3345 7928 3338 7935 3321 7945
TIME...MOT...LOC 1649Z 218DEG 11KT 3332 7960
COLBYSpecial weather statement, Aug 3, 1:42 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
142 PM EDT FRI AUG 3 2012
NCZ096-099-105-109-031830-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
142 PM EDT FRI AUG 3 2012
...SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHWEST PENDER...EASTERN
COLUMBUS...SOUTHERN BLADEN COUNTIES THROUGH 230 PM EDT...
AT 142 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BATARORA...OR ABOUT 12 MILES WEST OF
LELAND...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE BATARORA...BISHOP...CARVERS...
COUNCIL...CRUSOE ISLAND...DELCO...ELKTON...EMERSON...FREEMAN...
HALLSBORO...KELLY AND LAKE WACCAMAW.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3438 7796 3437 7799 3436 7798 3434 7799
3433 7802 3432 7803 3432 7800 3431 7801
3429 7801 3415 7810 3421 7869 3451 7862
3442 7793
TIME...MOT...LOC 1740Z 209DEG 8KT 3424 7821
COLBYLocal storm report, Aug 3, 1:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
150 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 1 N TABOR CITY 34.17N 78.87W
08/02/2012 COLUMBUS NC EMERGENCY MNGR
SEVERAL TREES SNAPPED OFF ALONG OLD STAKE ROAD.
&&
EVENT NUMBER ILM1200311
RANLocal storm report, Aug 3, 1:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
157 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG CHADBOURN 34.32N 78.82W
08/02/2012 COLUMBUS NC EMERGENCY MNGR
THREE BUILDINGS WITH ROOF DAMAGE. SEVERAL TREES DOWN IN
TOWN.
&&
EVENT NUMBER ILM1200312
RANSpecial weather statement, Aug 3, 1:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
159 PM EDT FRI AUG 3 2012
SCZ053-031845-
INLAND HORRY-
159 PM EDT FRI AUG 3 2012
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HORRY COUNTY THROUGH
245 PM EDT...
AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN
CENTRAL HORRY COUNTY NEAR HAMMOND...OR ABOUT 12 MILES NORTHEAST OF
CONWAY...MOVING NORTHEAST AT 5 TO 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...GORETOWN...
HAMMOND...HAND...HOMEWOOD...LONGS AND LORIS.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3390 7911 3414 7889 3397 7868 3380 7885
3376 7892
TIME...MOT...LOC 1757Z 217DEG 7KT 3394 7888
COLBYThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:52 PM EDT | Special Weather Statement | ILM | Williamsburg | 53 min |
| Aug 3, 2:29 PM EDT | Special Weather Statement | ILM | Horry | 61 min |
| Aug 2, 8:43 PM EDT | Special Weather Statement | ILM | Columbus | 62 min |
| Aug 2, 9:49 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus | 56 min |
| Aug 3, 12:01 PM EDT | Special Weather Statement | ILM | New Hanover, Pender | 59 min |
| Aug 3, 1:42 PM EDT | Special Weather Statement | ILM | Columbus | 48 min |
| Aug 3, 2:32 PM EDT | Special Weather Statement | ILM | Columbus | 58 min |
| Aug 3, 2:46 PM EDT | Special Weather Statement | ILM | Columbus | 59 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.